... experienced a side effect such as stuttering. I have not found one person who has. The main purpose of this question is to elicit both direct questions as well as conversation about different side effects. When I started using it, the altered speech started right away and since my livelihood depends on me speaking with fluidity I got very upset and thought my career was over. It would go away in the evening though after I was given my night time meds. I was in rehab for pain management and drug dependence from stupid osteoarthritis! It mostly went away when they stepped up the narcotics I so badly needed to offset it. BTW gabby Hayes works exceptionally well on stopping pain but the consequences fro me aren't favorable. I urge anyone to participate even if they have not had the same experience Ive had. I do know were all different and suffering the same ailment. Your homework is to compare and contrast... just kidding about this part!
Taurince: I can't say for sure. I used to stutter severely up to 1998. However, my stuttering has improved significantly over the last 18 years... I don't think my stuttering over the last year is related to gabapentin. However, it does slow down neural firing in the brain (part of its analgesic effect) and I was prescribed gabapentin for chronic itch. Therefore, it is possible that for some people, this slowing can lead to speech difficulties. If it is really causing significant problems, I'd suggest that you consult a neurologist.
Hi there! I did have problems some time ago, and it was like my mouth wasn't moving as fast as my brain was, and I frequently bit my tongue while trying to talk. I didn't know what to attribute that to, but now that I think about it, that hasn't happened in a long time, but I haven't been on the medication in a long time either.
I was on Gabapentin for years. I never stuttered. It stopped working after many years. My Dr changed it to Lyrica (Pregabalin). For me, that doesn't help much.
I have broken back and 3 bulging Herniated Lumbar Discs and 1 Herniated neck disc. These all are hitting nerve roots so pain is a big big issue for me.
ONE OF GABAPENTIN'S SIDE EFFECTS IS - SHORT TERM MEMORY LOSS - WHICH, i THINK, WOULD LEAD TO
STUTTERING AS THE BRAIN SEARCHES FOR THE CORRECT WORDS TO USE IN YOUR ANSWERING SOMEONE'S
SPEECH. I LOWERED MY GABAPENTIN FROM 600 MG A DAY TO ONE 300MG A DAY AND HAVE MY SHORT TERM
GOOD LUCK AND GOD BLESS.
I've been on neurontin 800mg for 10 year's .To answer your question yes the higher the dosage it gives a feeling close to a benizo. Like Valium. You will get used to the effects the longer your on it. I hope that helps you with your question about neurontin. Thats the brand name.
I have never had that and I was up to 6x600 at one point. Today I am at 4x600.
Mine is for chronic pain from fbss.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 20 Oct 2009 • 2 answers
Updated 5 May 2017 • 23 answers
I am having a lot of the undesirable side effects of Gabapentin. I take 300mg 2x daily...it does not
Updated 23 Apr 2013 • 2 answers
Updated 23 Sep 2017 • 12 answers
Updated 13 Jul 2015 • 3 answers